MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Thrombosis (2100)
Date of Event 12/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of the manufacturing instructions, quality control, and instructions for use (ifu) was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.Per clinical review: there is no medical history for review other than the patient has lupus erythematosus.Patients with systemic lupus erythematosus possess an increased risk for thrombosis due to many factors including antiphospholipid antibodies and the patient¿s inflammatory processes.A good reference is ¿thrombosis in systemic lupus erythematosus: a review article¿ (isrn rheumatology volume 2012 (2012), article id 428269, 6 pages, http://dx.Doi.Org/10.5402/2012/428269).A review of the rituximab medication guide (reference http://www.Rituxan.Com/) does not list clotting or thrombus as a side effect.At this time, the most likely cause of this event is disease progression related.Per the instructions for use (ifu) "catheter size should be as small as the use will allow.-preliminary reports indicate that catheter size can influence clotting.Larger diameter catheters have more tendency to promote clots." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that following the removal of the turbo-ject® single lumen power-injectable picc (peripherally inserted central catheter), the patient later reported pain in their breast on the weekend of (b)(6) 2017 and (b)(6) 2017.The following weekend of (b)(6) 2017 and (b)(6) 2017, the patient arrived in the emergency room with predominant cervicalgia on the right radiating up to the clavicular medio right, and suspected deep vein thrombosis of the superior vena cava system.This suspicion was confirmed via angioscanner.Deep vein thrombosis of right axillary vein, right subclavian vein, right venous trunk, superior vena cava and right internal jugular vein without cerebral thrombophlebitis were confirmed.The patient reportedly had developed multiple collaterals on the right side.The patient also exhibited permeability of the left venous network, and was febrile (fever without point of call).The patient was subsequently hospitalized for monitoring as well as for the initiation of curative anticoagulation.The patient had originally been treated for systemic lupus erythematosus by rituximab.Day 1 of the treatment was (b)(6) 2017, and day 15 of the treatment was (b)(6) 2017.The complaint device is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.It should be noted there were no other reported complaints for this lot number.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7234605
Report Number1820334-2018-00184
Device Sequence Number980713
Product Code LJS
UDI-Device Identifier00827002238978
UDI-Public(01)00827002238978(17)190821(10)8159641
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer01/31/2018
02/28/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date02/27/2018
03/09/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PAIN (1994)
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RITUXIMAB; RITUXIMAB
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;